Join Us

We are 218,706 members in 84 forums discussing 161,183 topics.

Help with Abbreviations

Topic: Herception and Urinary Tract Infections

Forum: HER2+ (Positive) Breast Cancer —

Testing, treatment, side effects, and more.

Posted on: Jan 11, 2020 12:26AM

tagan10 wrote:

I'm new to the forums was diagnosed last February had a single mastectomy 16 weeks chemo (the red devil) a month of radiation now on Herceptin and just started my Tamoxifen. I'm into my 9th treatment of Herceptin now every three weeks until I complete 17 treatments or one year but have re-occurring UTI's the chemo also gave the odd one to me to the point I had to go to emergency and have IV antibiotics and prescribed oral until it cleared up. It seems every treatment I am running to the doctor with another infection, has this happened to anybody else? I drink almost a gallon (3 liters) per day thinking of asking my doctor to extend the treatments from 3 weeks to 5 weeks. I also read that 6 months worth of Herceptin is almost as effective as 12 months the difference is like only .4% difference that the cancer will return so I am torn, the risk is so small but my life is non existent with the UTI"s because I cannot get off the toilet I have to urinate 40 times a day cannot go anywhere and can barely go around the block without running home to go to the washroom it's like I have no life anymore. Being diagnosed was bad enough then when I learned I was going to lose a breast it really hit home I was completely devastated but now have accepted it, I want to live my life like I used to get back to normal but these infections keep getting in my way they make me feel like I am going crazy and at times I don't even know if I have to go but it's like my my mind has trained my body into having that urge. Is there any suggestions what to do what to drink, eat ways to help deal with this issue? Does anyone else have this issue? What do you do? Please help anyone I need answers and my oncologist doesn't seem to understand I am in constant pain maybe it's just irritation from the Herceptin if anyone else experiences this please let me know, thanks

Log in to post a reply